MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASHA4730-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a psoas tenotomy on hip prosthesis an ambient hipvac 50 ifs was used, a piece of the heat shrink tubing became detached and fell into the patient, the detached piece was retrieved using suction and the procedure was completed with a multivac xl electrode.No delay was reported.No other complications were reported.
 
Additional Manufacturer Narrative
B5 and h6 (health effect - impact code) updated.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.An analysis of the customer provided images found product information and the insulation is torn/missing from the distal end of the device.There was no way to determine if the device contributed to the reported event.The complaint was confirmed but the root cause could not be determined.Factors which could have contributed to the reported event include excessive force applied to the insulation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.Per the complaint details, it is not possible to rule out a procedural variance as a contributing factor to the reported event which does not represent a device malfunction.Our clinical investigation concluded: based on the information provided, the detached piece was retrieved from inside of the patient using suction and the procedure was completed with a multivac xl electrode with a delay or other complications.Therefore, no further clinical/medical assessment is warranted at this time.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Event or Problem Description
It was reported that during a hip arthroscopy, an ambient hipvac 50 wand was used and a piece of the heat shrink tubing became detached and fell into the patient.The detached piece was retrieved from the patient and the procedure was completed with a multivac xl wand.It is unknown if there was a surgical delay.No other complications were reported.

Brand Name
AMBIENT HIPVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12594825
Report Number3006524618-2021-00961
Device Sequence Number3651386
Product Code GEI
UDI-Device Identifier00817470000436
UDI-Public00817470000436
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2023
Device Model NumberASHA4730-01
Device Catalogue NumberASHA4730-01
Device Lot Number2063961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown